Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 9, NWS Los Angeles, CA

February 1, 2011

NWS Los Angeles, CA issued this small craft advisory at Feb 1, 2011, 4:00 AM PST. It took effect at Feb 2, 2011, 3:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 4:00 AM PST (12:00 UTC)
In effect from
Feb 2, 2011, 3:00 AM PST
Expired
Feb 1, 2011, 9:16 AM PST
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WHUS76 KLOX 011200
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
400 AM PST TUE FEB 1 2011

PZZ650-012000-
/O.NEW.KLOX.SC.Y.0009.110202T1100Z-110202T2300Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
400 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST
WEDNESDAY. 

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30
  KNOTS ARE EXPECTED. WINDS WILL BE STRONGEST FROM VENTURA HARBOR
  TO SANTA CRUZ ISLAND SOUTHWARD. WINDS WILL SLOWLY DIMINISH
  WEDNESDAY AFTERNOON.

* SEAS: COMBINED SEAS OF 4 TO 6 FEET ARE EXPECTED...WITH A
  DOMINANT PERIOD OF 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ655-012000-
/O.NEW.KLOX.SC.Y.0009.110202T1100Z-110202T2300Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
400 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST
WEDNESDAY. 

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30
  KNOTS ARE EXPECTED TO DEVELOP LATE TONIGHT...THEN INCREASE TO 20
  TO 30 KNOTS WITH LOCAL GUSTS TO 35 KNOTS WEDNESDAY MORNING.
  WINDS WILL SLOWLY DIMINISH WEDNESDAY AFTERNOON.

* SEAS: COMBINED SEAS OF 4 TO 6 FEET ARE EXPECTED...WITH A
  DOMINANT PERIOD OF 12 SECONDS. ROUGH AND DANGEROUS CONDITIONS
  ARE EXPECTED IN AVALON HARBOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-012000-
/O.CON.KLOX.SC.Y.0008.000000T0000Z-110202T0500Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
400 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
  CONTINUE THROUGH THIS EVENING...THEN WINDS WILL SLOWLY DIMINISH.

* SEAS: COMBINED SEAS OF 8 TO 11 FEET WILL SUBSIDE SLOWLY THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-012000-
/O.CON.KLOX.SC.Y.0008.000000T0000Z-110202T0500Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
400 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL CONTINUE THROUGH THIS EVENING...THEN WINDS WILL SLOWLY
  DIMINISH.

* SEAS: COMBINED SEAS OF 8 TO 11 FEET WILL SUBSIDE SLOWLY THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-012000-
/O.CON.KLOX.SC.Y.0008.000000T0000Z-110202T0500Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
400 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL CONTINUE THROUGH THIS EVENING...THEN WINDS WILL SLOWLY
  DIMINISH.

* SEAS: COMBINED SEAS OF 7 TO 10 FEET WILL SUBSIDE SLOWLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
1 follow-up statement
474 
WHUS76 KLOX 011716
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
916 AM PST TUE FEB 1 2011

PZZ655-020130-
/O.CAN.KLOX.SC.Y.0009.110202T1100Z-110202T2300Z/
/O.NEW.KLOX.GL.A.0001.110202T1100Z-110202T2300Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
916 AM PST TUE FEB 1 2011

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN
REPLACED WITH THIS GALE WATCH.

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS ARE
  EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY MORNING. WINDS
  WILL SLOWLY WEAKEN WEDNESDAY AFTERNOON.

* SEAS: OCCASIONALLY STEEP SEAS OF 4 TO 6 FEET ARE EXPECTED.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG MALIBU AND THE THE
  SOUTHWEST...BUT THESE WINDS MAY ALSO FORM OVER AVALON
  HARBOR...WHICH COULD RESULT IN ROUGH AND DANGEROUS HARBOR
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ650-020130-
/O.CAN.KLOX.SC.Y.0009.110202T1100Z-110202T2300Z/
/O.NEW.KLOX.GL.A.0001.110202T1100Z-110202T2300Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
916 AM PST TUE FEB 1 2011

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS ARE
  EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY MORNING. WINDS
  WILL SLOWLY WEAKEN WEDNESDAY AFTERNOON.

* SEAS: OCCASIONALLY STEEP SEAS OF 4 TO 6 FEET ARE EXPECTED.

* IMPACTS: WINDS WILL BE STRONGEST FROM VENTURA HARBOR TO SANTA
  CRUZ ISLAND AND SOUTHWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ670-020130-
/O.CON.KLOX.SC.Y.0008.000000T0000Z-110202T0500Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
916 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30
  KNOTS WILL CONTINUE THROUGH THIS EVENING...THEN WINDS WILL
  DIMINISH QUICKLY.

* SEAS: COMBINED SEAS OF 7 TO 9 FEET WILL SUBSIDE SLOWLY THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-020130-
/O.CON.KLOX.SC.Y.0008.000000T0000Z-110202T0500Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
916 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30
  KNOTS WILL CONTINUE THROUGH THIS EVENING...THEN WINDS WILL
  QUICKLY WEAKEN AND SHIFT TO THE EAST.

* SEAS: COMBINED SEAS OF 7 TO 9 FEET WILL SUBSIDE SLOWLY THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-020130-
/O.CON.KLOX.SC.Y.0008.000000T0000Z-110202T0500Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
916 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30
  KNOTS WILL CONTINUE THROUGH THIS EVENING...THEN WINDS WILL SHIFT
  TO THE NORTHEAST...AND AN ADDITIONAL ADVISORY MAY BE REQUIRED.

* SEAS: COMBINED SEAS OF 7 TO 9 FEET WILL SUBSIDE SLOWLY THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DB/RK

HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 3:30 AM PST, 30 minutes earlier.

Area forecast discussion, Feb 1, 3:30 AM PST, 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PST TUE FEB 1 2011

.SYNOPSIS...

HIGH PRESSURE BUILDING INTO THE GREAT BASIN TODAY WILL BRING STRONG
AND DAMAGING OFFSHORE WINDS TO THE AREA THROUGH THURSDAY.
TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS. BY THE END OF THE
WEEK...WINDS WILL DIMINISH AND TEMPERATURES WILL GRADUALLY WARM .

&&

.SHORT TERM (TODAY-THU)...
WEAK ONSHORE FLOW WITH A GOOD ONSHORE TREND TO THE NORTH HAS
RESULTED IN A SMALL MARINE LAYER WHICH COVERS PORTIONS OF THE L.A.
COAST...THE SANTA MONICA RANGE...AND THE SAN FERNANDO VALLEY. THESE
CLOUDS WILL DISSIPATE QUICKLY AFTER SUNRISE. LOW CLOUDS HAVE ALSO
ADVECTED DOWN THE SALINAS RIVER VLY AND INTO THE PASO ROBLES AREA. A
WEAK ONSHORE PUSH ACROSS THE CENTRAL COAST HAS ALSO BROUGHT SOME LOW
CLOUDS TO THAT AREA AS WELL. A SUNDOWNER CONTINUES TO BRING ADVISORY
LEVEL WIND GUSTS TO THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE
AS WELL AS THE AREAS BELOW THEM ACROSS THE SBA SOUTH COAST. HGTS AND
THICKNESS UP A LITTLE TODAY WILL BUMP TEMPS UP A DEGREE OR TWO.

BIG NEWS IS THE WIND EVENT THAT STARTS TONIGHT. HIGH PRESSURE BUILDS
INTO NEVADA. UPPER FLOW SHIFTS TO THE NE...INCLUDING THE RIGHT FRONT
EXIT REGION OF A 100 KT JET. COLD AIR STARTS AROUND MIDNIGHT AND BY
WEDNESDAY AFTERNOON THERE IS A 6 DM DECREASE IN THICKNESS. ALL OF
WHICH ADDS UP TO A BIG WIND EVENT. WINDS WILL HIT WARNING LEVELS
BETWEEN 10 PM AND MIDNIGHT IN THE LA/VTA/SANTA MONICA MTNS AS WELL
AS THE SANTA CLARITA VLY...THE WESTERN FOOTHILLS OF THE SAN FERNANDO
VLY...AND THE EASTERN PORTIONS OF VENTURA VLYS. THE MTNS WILL SEE
GUSTS OF 65 TO 70 MPH WHILE THE VLYS WILL SEE GUSTS 60 TO 65 MPH.
WIND ADVISORIES FOR GUSTS FROM 45 TO 50 MPH ARE ALSO OUT FOR THE
L.A. COAST...THE VTA COAST AND CATALINA ISLAND. THE USUALLY WIND
SHELTERED AVALON HARBOR WILL SEE 45 MPH GUSTS AND VERY ROUGH SEAS
PEOPLE WITH CONCERNS ABOUT THE HARBOR SHOULD SEE THE MARINE WEATHER
STATEMENT LAXMWSLOX FOR MORE DETAILS ABOUT THE POTENTIALLY DANGEROUS
EFFECTS OF STRONG WINDS AND LARGE WIND WAVES. THE COLD AIR ADVECTION
ENDS MID AFTERNOON WEDNESDAY AND THIS COMBINED WITH THE TYPICAL
DIURNAL PATTERN WILL ALLOW FOR A DECREASE IN THE WINDS. IT WILL
STILL BE BREEZY HOWEVER AND AREAS WHERE THERE ARE WARNINGS MAY WELL
NEED ADVISORIES. THE ONE EXCEPTION IS THE LA MTNS SPECIFICALLY THE
SAN GABRIEL RANGE WHERE THE NAM CONTINUES TO FORECAST WARNING LEVEL
WINDS THROUGH THU MORNING AND THE WIND WARNING EXTENDS THERE THROUGH
THU MORNING. THERE WILL BE ANOTHER DIURNAL BUMP UP THU MORNING AND
ANOTHER ROUND OF WIND ADVISORIES MAY BE NEEDED. SINCE THERE WILL BE
NO COLD AIR ADVECTION DURING THIS PERIOD WARNING LEVEL WINDS ARE NOT
EXPECTED.

WITH THICKNESS PLUMMETING TO 544 DM WEDNESDAY MAX TEMPS WILL COOL
INTO THE LOWER TO MID 60S DESPITE THE ADIABATIC DOWNSLOPE WARMING.
MIN TEMPS THURSDAY MORNING WILL BE VERY TRICKY WITH FAIRLY WARM
READINGS IN THE WINDY AREAS AND MUCH COLDER TEMPS IN THE WIND
SHELTERED AREAS. THURSDAY WILL BE A LITTLE WARMER AS HGTS RECOVER
AND OFFSHORE FLOW CONTINUES.

.LONG TERM (FRI-MON)...
GFS AND EC AGREE THAT A PLEASANT BUT DULL WEATHER PATTERN IS ON TAP
FOR THE EXTENDED PERIOD WITH A LARGE ELONGATED RIDGE HUGGING THE
WEST COAST AND WEAK OFFSHORE FLOW AT THE SURFACE. LOOK FOR DRY
CONDITIONS WITH MOSTLY CLEAR SKIES AND MAX TEMPS 5 TO 8 DEGREES
ABOVE NORMAL.

&&

.AVIATION...

01/1145Z

SOME STRATUS HAS DEVELOPED ACROSS THE LOS ANGELES COUNTY COAST AND
VALLEYS...ON THE CENTRAL COAST...AND ACROSS INTERIOR SLO COUNTY.
CIGS WILL BE MOSTLY MVFR TO HIGH IFR ACROSS L.A. COUNTY...AND IFR TO
LIFR ACROSS SLO AND NRN SBA COUNTIES. EXPECT STRATUS TO BURN OFF BY
MID TO LATE MORNING.

GUSTY N WINDS WILL CAUSE SOME LLWS AND MDT UDDFS ACROSS SRN SBA
COUNTY THROUGH MID MORNING. STRONG AND GUSTY NE WINDS ARE EXPECTED
TO DEVELOP OVER THE MTNS AND VLY AREAS OF L.A. AND VTU COUNTIES LATE
TONIGHT...AND ACROSS MUCH OF THE VTU COUNTY COASTAL PLAIN. WITH
THESE WINDS...EXPECT AREAS OF LLWS AND MDT TO STG UDDFS AT MOST
AIRFIELDS OF L.A. AND VTU COUNTIES.

KLAX...MODERATE CONFIDENCE IN TAF. JUST SCATTERED CLOUD DECK AT
THIS TIME. EXPECT MVFR CIGS TO RETURN. THERE IS A 10 TO 20 PERCENT
CHANCE THAT CIGS WILL NOT RETURN...AND A 20 TO 30 PERCENT CHANCE
THAT IF THEY DO...THEY WILL LINGER UNTIL AS LATE AS 19Z. THERE IS A
10 TO 20 PERCENT CHANCE THAT NE TO E WINDS WILL REACH 10 KT BETWEEN
10Z AND 16Z THU.

KBUR...MODERATE CONFIDENCE TAF. THERE IS A 20 TO 30 PERCENT CHANCE
CIGS WILL SLIP INTO THE IFR CATEGORY...AND A 20 TO 30 PERCENT CHANCE
CIGS WILL LINGER UNTIL AS LATE AS 18Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...RORKE
AVIATION...BRUNO
SYNOPSIS...ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 31, 3:23 PM PST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
323 PM PST MON JAN 31 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
323 PM PST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE SANTA YNEZ MOUNTAINS
AND SOUTH COASTAL SECTIONS OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS THIS EVENING THROUGH THE OVERNIGHT HOURS. IT WILL BE CHILLY
TONIGHT...WITH LOCAL FROST IN THE OJAI AND SANTA YNEZ VALLEYS...AND
THE COLDEST VALLEY LOCATIONS IN THE LOS ANGELES COUNTY VALLEYS AND
THE SANTA MONICA MOUNTAINS. THERE IS A HIGH RISK OF RIP CURRENTS
ACROSS THE BEACHES OF VENTURA COUNTY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE SANTA YNEZ MOUNTAINS
AND SOUTH COASTAL SECTIONS OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS TUESDAY MORNING. WIDESPREAD STRONG AND GUSTY NORTHEAST WINDS
WILL LIKELY AFFECT MUCH OF VENTURA AND LOS ANGELES COUNTIES TUESDAY
NIGHT THROUGH THURSDAY WITH POSSIBLE DAMAGING WINDS ACROSS THE LOS
ANGELES AND VENTURA COUNTY MOUNTAINS. IT WILL BE CHILLY EACH NIGHT
THROUGH FRIDAY...WITH LOCAL FROST POSSIBLE IN THE OJAI AND SANTA
YNEZ VALLEYS...AND WIND SHELTERED COLDER VALLEY LOCATIONS IN THE LOS
ANGELES COUNTY VALLEYS AND THE SANTA MONICA MOUNTAINS. A HIGH RIP
CURRENT RISK WILL AFFECT VENTUA COUNTY BEACHES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:06 AM PSTHigh Wind WarningLOXLos Angeles36 hr
Feb 1, 3:06 AM PSTWind AdvisoryLOXLos Angeles49 hr
Feb 1, 9:16 AM PSTGale WatchLOX5 hr
Feb 1, 2:34 PM PSTSmall Craft AdvisoryLOX23 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.